I am 43. I had a double mastectomey earlier this year. I am now taking Tomoxifin. In about two weeks I will be having surgery to remove my ovaries. We are discussing having my uterus removed also due to my taking tomoxifin and due to a very large fibroid in my uterus. I am not sure what to do. I have been told that Tomoxifin can cause cancer but it is a very low risk. I have had such bad luck though. My risk for returnig cancer went from 11 percent to 50 percent after they ran a few more tests. I went from having an insutu cancer with just a lumpectomy to stage two in my lymph nodes and an double mastectomey a few months later. Later I was told by my oncologist that I should have had chemotherapy but that it was too late now. Now I am supposssed to decide if I should do just my ovaries or a hystorectomey. I am very unsure and need some advice.
I'm not sure where you learned that Tamoxifen could cause cancer since it's a routine part of treatment for hormone receptor positive cancers. Since you obviously were under the care of an Oncologist following your breast surgery with lymph node involvement it seems rather odd that you weren't advised to have Chemo at that time. Something seems to be missing here unless the cancer was a 2nd primary cancer and not a recurrence. As to your question regarding the removal of your uterus along with the ovaries ..... I would advise that you obtain a second opinion but at the same time I'm not sure of what use the uterus would be, especially since you mention a "very large" fibroid. I would still consider a second opinion with either another Oncologist OR a GYN on the uterus issue. Regards ....
A rare, but serious side effect of tamoxifen can be the development of uterine cancer. Women who have not had a hysterectomy should have regular pap smears and gyn examinations while taking Tamoxifen. Abnormal vaginal bleeding should be reported to your health care provider.
The pros and cons related to the decision about removal of the uterus--as they apply to your specific case--should be discussed with input from both an oncologist and GYN.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.